Mood swings from male birth control pills

A multi-center male birth control pill study co-sponsored by the UN and WHO reported that male participants quit because of mood swings.

The cumulative reversibility of suppression of spermatogenesis after 52 weeks of recovery was 94.8 per 100 continuing users (95% CI, 91.5–97.1). The most common adverse events were acne, injection site pain, increased libido, and mood disorders. Following the recommendation of an external safety review committee the recruitment and hormone injections were terminated early.

The study concluded that the regimen led to near-complete and reversible suppression of spermatogenesis. The contraceptive efficacy was relatively good compared with other reversible methods available for men. The frequencies of mild to moderate mood disorders were relatively high.

The clinical study was cosponsored and funded by United Nations Development Programme/United Nations Population Fund/United Nations International Children’s Emergency Fund/ World Health Organization/World Bank Special Programme of Research, Development, and Research Training in Human Reproduction (Human Reproduction Progamme, World Health Organization, Geneva, Switzerland) and CONRAD (Eastern Virginia Medical School, Arlington, VA using funding from the Bill & Melinda Gates Foundation and U.S. Agency for International Development).

http://press.endocrine.org/doi/pdf/10.1210/jc.2016-2141

 

Published by

connie dello buono

Health educator, author and enterpreneur motherhealth@gmail.com or conniedbuono@gmail.com ; cell 408-854-1883 Helping families in the bay area by providing compassionate and live-in caregivers for homebound bay area seniors. Blogs at www.clubalthea.com Currently writing a self help and self cure ebook to help transform others in their journey to wellness, Healing within, transform inside and out. This is a compilation of topics Connie answered at quora.com and posts in this site.

Leave a Reply

This site uses Akismet to reduce spam. Learn how your comment data is processed.